Know About Drug Overdose Symptoms

A drug overdose is a situation where an individual consumes an excess amount of drug and the body of that individual is unable to cope with the drug which leads to certain overdose signs, symptoms and complications. An overdose is widely considered harmful and dangerous as it can result in a toxic state and death. An overdose may be accidental and this is seen in the addicts who require higher doses of a drug and it may be intentional with an attempt to commit suicide.

Symptoms of the Drug Overdose:
Drugs have effects on the entire body and in an overdose, the effects of the drug may be at high level of the therapeutic effects seen with regular use. The severity of the effects of drug overdose depends on the type of the drug, large overdoses of some medications cause only minimal effects, while smaller overdoses of other medications can cause severe effects.

  • A person who consumed excess drug faces the problems with the pulse rate, blood pressure and temperature.
  • Sleepiness, coma and confusion are common and can be dangerous if the person breathes vomit into the lungs.
  • Skin can be cool and sweaty, or hot and dry in the person who consumed drugs excessively.
  • Chest pain is the other symptom and this can be caused by lung or heart damage.
  • Shortness of breath may occur and the breathe may be rapid, slow, deep, or shallow.
  • Abdominal pain, nausea, vomiting, diarrhea etc are the symptoms of drug overdose.
  • Vomiting blood, or blood in bowel movements, can be life threatening and the organs damaged in the body depends on the type of the drugs.

Drug abuse has ill effects, but it takes some time to come to surface. Whereas, drug overdose has immediate negative effects, which are hard to control and treat. Hence, a person suffering from drug overdose has high chances of dying immediately.

Comments are closed.